Mathematical Research Letters

Volume 11 (2004)

Number 2

Degenerations of Monomial Ideals

Pages: 231 – 249



Heather Russell (Oklahoma State University)


We describe the degenerations of monomial ideals in $K[[x,y]]$ with ${\rm Aut}(K[[x,y]])$-orbit of dimension at most $3$. In particular, we determine the monomial ideals that any power of $(x,y^4)$ can degenerate to and make a conjecture about all the ideals that the powers of $(x,y^4)$ can degenerate to. We also give some numerical evidence linking the characteristics in which one ideal degenerates to another with the enumeration of lattice paths.

Full Text (PDF format)